一般社団法人日本呼吸器学会 公式サイト
日本呼吸器学会英文誌 Respiratory Investigation
日本呼吸器学会誌 増刊号 学術講演会プログラム 抄録集

Abstract

Full Text of PDF Full Text of PDF (434k)  required ID / password
Article in Japanese

Case Report

A case of recurrent lung cancer with immune-related adverse events and pseudoprogression after pembrolizumab administration

Ryohei Nishinoa  Hanae Konishib  Masako Watanabea  Tadashi Mizumotoa  Soichi Kitaguchia  Fumihiro Sugaharaa 

aDepartment of Respiratory Medicine, Hiroshima City North Medical Center Asa Citizens Hospital
bDepartment of Respiratory Medicine, Hiroshima University Hospital

ABSTRACT

An 80-year-old man who was diagnosed with postoperative recurrence of squamous cell lung carcinoma with high programmed death-ligand 1 expression started receiving pembrolizumab therapy. However, after the first administration, he developed fever, dyspnea, and eosinophilia, and computed tomography findings revealed an increase in recurrent lesions and pleural effusion. We considered that his symptoms constituted immune-related adverse events (irAEs) and initiated steroid therapy. Two months later, we observed that the recurrent lesions had shrunk and the pleural effusion had disappeared. We determined that the increase in the recurrent lesions was due to pseudoprogression and resumed pembrolizumab administration. Subsequently, we noted regrowth of the recurrent lesions and suspected true progression; however, the lesions shrank after continuing treatment.
When discontinuing immune checkpoint inhibitor treatment owing to irAEs, lesion pseudoprogression may occur twice, and this should be kept in mind during evaluation.

KEYWORDS

Immune checkpoint inhibitor (ICI)  Immune-related adverse event (irAE)  Pseudoprogression 

Received 26 Feb 2022 / Accepted 31 May 2022

AJRS, 11(5): 305-309, 2022

Google Scholar